MAUDE Adverse Event Report: CONMED CORPORATION 5.5MM HPS PREBENT SPHERICAL BUR; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED CORPORATION 5.5MM HPS PREBENT SPHERICAL BUR; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number HPS-HB11
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation and no photographic evidence has been provided.Therefore, the reported failure cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 5 complaints, regarding 9 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.001.Per the instructions for use, the user is advised the following: precautions: always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.Do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaving blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that hps-hb11 device was being used during a hip surgery on (b)(6) 2019.After 3-5 seconds there was a noise and then the device was stuck.It was reporter during assessment questioning that "there was some plastic abrasion in the joint" that was removed by the surgeon.There was no injury to the patient or user.There was no report of medical intervention or hospitalization.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
5.5MM HPS PREBENT SPHERICAL BUR
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key9161238
Report Number1017294-2019-00133
Device Sequence Number1912681
Product Code GFA
UDI-Device Identifier20845854080518
UDI-Public(01)20845854080518(17)240616(10)1032538
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2024
Device Catalogue NumberHPS-HB11
Device Lot Number1032538
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1